Thunderstorm Wind, Chariton
- When
- June 29, 4:12 PM CST
- Where
- Chariton County, Salisbury
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.417, -92.817
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 29, 1:55 PM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 255 PM CDT SUN JUN 29 2003 CONCERN IS THE THREAT OF RAIN AND CONVECTION WITH REMNANTS OF MCV TONIGHT THROUGH TUESDAY NIGHT. SATELLITE AND PROFILERS INDICATE MCV LOCATED IN CENTRAL KANSAS WITH MCV BEGINNING TO SHOW SIGNS OF MOVING EAST AS AN OPEN WAVE. MODELS ALL PICK UP ON FEATURE ON THIS MORNINGS MODELS BUT OVERALL PREFER SLIGHTLY STRONGER MESOETA SOLUTION THROUGH MONDAY DUE TO HIGHER MODEL RESOLUTION AND LATEST TRENDS. FEATURE...ALONG WITH A WEAK BOUNDARY EXTENDING FROM SOUTHEAST KANSAS TO NEAR SZL...HAS TRIGGERED AN AREA OF STRONG CONVECTION SOUTHEAST OF EMPORIA. THIS AREA OF CONVECTION EXPECTED TO MOVE INTO THE SOUTHWESTERN CWA THIS EVENING. LAPSE RATES NOT IMPRESSIVE THIS AFTERNOON AND EVENING WITH ONLY MARGINAL INSTABILITITY AND WEAK SHEAR. THEREFORE...ONLY EXPECT ISOLATED SEVERE THREAT. MAIN THREAT WILL BE DAMAGING WINDS WITH STRONG DOWNDRAFTS. ISOLATED LARGE HAIL ALSO POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL DUE TO SLOW MOVEMENT OF THUNDERSTORMS. BY LATE TONIGHT...MCV TO EDGE CLOSER TO WESTERN CWA. AS PER ETA...WEAK H8 MOIST CONVERGENCE NORTH OF WEAK SURFACE BOUNDARY...ALONG SOUTHERN PERIPHERY OF SOUTHERN CWA...TO FOCUS GOOD THREAT OF PRECIPITATION ALONG AND JUST NORTH OF SHORTWAVE TROUGH. BEST THREAT ALONG AND SOUTH OF THE I-70 CORRIDOR WITH HIGH PRECIPITABLE WATER VALUES AROUND 1.8 INCHES. THIS AREA HAS RELATIVELY HIGH FFH/FFG VALUES WITH WIDESPREAD FLOODING NOT EXPECTED TO BE A THREAT. HOWEVER...LOCALIZED URBAN AND SMALL STREAM FLOODING NOT OUT OF THE QUESTION LATE TONIGHT AND EARLY MONDAY. RAINFALL AMOUNTS ARE NOT EXPECTED TO BE EXCESSIVE AS THE LLJ IS EXPECTED TO BE QUITE WEAK TONIGHT...HOWEVER SOME AREAS MAY SEE AMOUNTS AROUND 2 INCHES. WILL CARRY THE HIGHEST POPS ACROSS WEST CENTRAL MISSOURI WITH LESSER POPS ELSEWHERE. WILL SEE EMBBEDDED CONVECTION...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE CWA AS THE ETA CONTINUES TO SHOW WEAK ELEVATED INSTABILITY THROUGH THE NIGHT. EXPECT SHORTWAVE TROUGH TO MOVE SLOWLY EAST ON MONDAY WITH THE SOUTHEAST CWA TO SEE THE GREATEST THREAT OF PRECIPITATION THROUGHOUT THE DAY. DUE TO SLOW MOVEMENT OF THE SHEAR AXIS...WILL MAINTAIN A LOW THREAT OF RAIN TUESDAY NIGHT FOR THE SOUTHEASTERN ZONES. OTHERWISE...GUIDANCE TEMPERATURES IN BALLPARK. DB AREA WEATHER DURING THE EXTENDED PORTION OF THE FORECAST WILL BE LARGELY INFLUENCED BY MID/UPPER RIDGING OVER THE SOUTHWESTERN CONUS. THE STRENGTH AND LONGEVITY OF THE RIDGE BECOME CONTINUALLY LESS IMPRESSIVE WITH EACH MODEL RUN...AND IT APPEARS THAT THE FORECAST AREA WILL LIKELY BE CAUGHT IN A WEST TO NORTHWEST FLOW FOR THE MAJORITY OF THE PERIOD. THEREFORE...CANNOT TOTALLY RULE OUT PERIODIC THUNDERSTORM ACTIVITY IN RESPONSE TO IMPULSES RIDING OVER THE PERIPHERY OF THE RIDGE...ESPECIALLY IN THE NORTH/NORTHEAST PORTION OF THE FORECAST AREA. WILL MAINTAIN A DRY FORECAST AT THIS POINT AS POPS REMAIN BELOW 30 PERCENT. BETTER THUNDERSTORM CHANCES APPEAR TO ARRIVE LATE SATURDAY INTO SUNDAY...AS THE RIDGE FLATTENS AND A COLD FRONT PUSHES THROUGH EASTERN KANSAS AND NORTHERN MISSOURI. HAVE ONLY MADE MINOR TWEAKS TO TEMPERATURES...AS PROGGED 850 MB TEMPS REMAIN IN THE +20C TO +25C RANGE ON THURSDAY THROUGH SATURDAY. SCHMIT 336 AM... CONCERNS FOR THIS MORNINGS FORECAST CONTINUE TO CENTER AROUND OUR CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NEXT TWO DAYS. CURRENT SATELLITE...SURFACE OBSERVATIONS AND RADAR DATA STILL SHOW THE MCV OVER CENTRAL KANSAS THIS MORNING. PROFILER NETWORK INDICATES THAT THE 850MB WINDS HAVE VEERED TO THE SOUTHWEST AND STRENGTHENED IN CENTRAL KANSAS. THIS IS BACKED UP BY THE RADAR WHICH IS SHOWING THE DEVELOPMENT OF A LINE OF THUNDERSTORMS PERPENDICULAR TO THE PREVIOUS EAST/WEST ORIENTED CONVECTION LINE IN CENTRAL KANSAS. I DO NOT BELIEVE THESE PARTICULAR STORMS WILL POSE MUCH OF A THREAT FOR THE FORECAST AREA AS PROFILER NETWORK ALSO SHOWS THAT WINDS ABOVE WEST MISSOURI WILL NOT SUPPORT ORGANIZED CONVECTION. THE CHANCE POPS WE HAVE GOING OVER THE WEST CENTRAL EDGE OF THE FORECAST AREA WILL SUFFICE FOR THIS MORNING. A LITTLE FARTHER NORTH THOUGH IS ANOTHER STORY. A JET STREAK...MOVING UNDER THE GREAT LAKES TROUGH...SEEMS TO BE SUPPORTING THE DEVELOPMENT OF A LINE OF STORMS JUST NORTH OF THE MISSOURI/IOWA BOARDER. THE SAME POOR WIND PROFILE WILL WORK AGAINST THESE STORMS THIS MORNINGS THEY SINK INTO MISSOURI...BUT GIVEN THEIR PROXIMITY AND THE LINGERING SURFACE BOUNDARY FLOATING AROUND UP THERE...I FEEL THAT THEY WILL HOLD TOGETHER LONG ENOUGH TO WARRANT UPPING POPS ALONG THE NORTHERN EDGE OF THE FORECAST AREA. THEREFORE I HAVE BUMPED THE EXTREME NORTHEAST CORNER OF KANSAS AND NORTHWEST CORNER OF MISSOURI INTO THE LIKELY RANGE FOR THE MORNING HOURS...AND EXPANDED THE CHANCE POPS ACROSS THE NORTHERN EDGE OF MISSOURI TO KIRKSVILLE FOR ANY MORNING POP UP CONVECTION. BEYOND THIS MORNING...THE FORECAST CONTINUES TO BE VERY TRICKY. META MODEL CONTINUES TO BE THE MODEL OF CHOICE AS THE GFS STILL APPEARS TO BE DISPLAYING ITS SYSTEMATIC PROBLEMS WITH CONVECTIVE FEED BACK...AND KEEPING SYSTEMS A BIT TOO FAR NORTH. BOTH THE 00Z...AND WHAT I HAVE SEEN OF THE 06Z META...DEPICT THE SHORT WAVE...THAT CAUSED LAST NIGHTS CONVECTION OVER WEST KANSAS...TO VARIABLY STALL OVER CENTRAL KANSAS AS THE UPPER LEVEL RIDGE BUILDS ACROSS THE PLAINS. THIS VORTICITY CENTER...COMBINED WITH THE LINGERING WEAK SURFACE BOUNDARY IN NORTHERN MISSOURI...WILL MAKE FOR A VERY CONFUSED FORECAST. EXPECT THUNDERSTORMS ACTIVITY OVER THE NEXT DAY TO BE ASSURED IN CENTRAL KANSAS...BUT HOW MUCH OF THAT ACTIVITY WILL REACH INTO OUR FORECAST AREA WILL BE DEPENDENT ON OUTFLOWS AND BOUNDARIES FROM PREVIOUS STORMS. LOW LEVEL WINDS ARE NOT EXPECTED TO ADD MUCH SUPPORT TO CONVECTION OVER EXTREME EAST KANSAS AND WESTERN MISSOURI. GOING CHANCE POPS...WITH A FEW MINOR TWEAKS...SEEM TO BE AS GOOD AN IDEA AS ANY GIVEN THE LACK OF ANY FIRM FEATURE TO HANG A FORECAST ON. CUTTER .EAX... KS...NONE. MO...NONE.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1255 PM CDT SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. ALTHOUGH THE MAJORITY OF THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY AFTER MIDNIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE ANTICIPATED TO CONTINUE INTO MONDAY MORNING. LOCALLY EXCESSIVE RAINFALL AND RESULTANT FLOODING WILL CONTINUE TO BE THE PRIMARY THREAT...MAINLY ALONG AND SOUTH OF INTERSTATE 70. AFTERNOON HEAT INDICES MAY REACH TO NEAR 100 DEGREES ON THURSDAY AND ON INDEPENDENCE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED...BUT RAINFALL REPORTS ARE ENCOURAGED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SCHMIT
The Pleasant Hill radar (KEAX), 142 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364378, 5364379, 5364380, 5364381.